Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 45, NWS Aberdeen, SD

April 18, 2019Traverse County, Minnesota

NWS Aberdeen, SD issued this river flood warning at Apr 18, 2019, 3:26 AM CDT for Traverse County, Minnesota. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 3:26 AM CDT (08:26 UTC)
Expired
Apr 20, 2019, 11:18 AM CDT
In force
56 hr
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Flood severity
Minor

County Traverse County, MN

The radar

The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 12 Mile Creek above Wheaton (TMCM5).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 17, 9:57 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Apr 17, 9:57 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
957 PM CDT Wed Apr 17 2019

.UPDATE...
Issued at 957 PM CDT Wed Apr 17 2019

A few showers out west should dissipate over the next few hours.
Otherwise, some fog is expected to develop tonight. Updated
forecast.

UPDATE Issued at 723 PM CDT Wed Apr 17 2019

00z aviation discussion updated below.

&&

.SHORT TERM...(This Evening through Thursday Night)
Issued at 723 PM CDT Wed Apr 17 2019

The more steady rain showers of the day are exiting west central
Minnesota at this hour, but have left behind a general quarter inch
to as much as a half to one inch of rainfall. Additional shower
activity will be spotty and light through tonight across north
central/northeastern South Dakota and west central Minnesota as only
weak support aloft remains. Abundant moisture and lessening
winds/cooling temps may lead to patchy fog development tonight
through Thursday morning. Lows will have a hard time dropping much
below the mid 30s due to continued cloud cover. On Thursday
afternoon, after a break during the overnight, another weak wave
aloft may induce a few southeastward-moving showers mainly across
portions of central South Dakota. High lapse rates may provide just
enough instability for a rumble of thunder or two as well. High
temps will rebound into the 50s across the board, with central South
Dakota seeing potential for low 60s. Breezy northwest winds will be
present during the afternoon as well. For the overnight into Friday
morning, cloud cover should diminish leading to the potential for
temps to drop into the low 30s.

.LONG TERM...(Friday through Wednesday)
Issued at 723 PM CDT Wed Apr 17 2019

Generally quiet weather is expected in the long term. There are
still some differences between how global models are handling next
week's system with the ECMWF drier than the GFS in SD. Scattered low
chance pops occasionally result due to the dichotomy in the latter
portions of the extended. Temperatures will be seasonable next week
with forecast highs around 60. Friday and Saturday, under ridging
aloft, will see markedly warmer temps with highs near 70 on Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 723 PM CDT Wed Apr 17 2019

Mainly MVFR/low VFR ceilings are expected at ABR tonight and
Thursday. ATY is expected to have ceilings fall to IFR along with
vsbys in fog tonight remaining through much of the day Thursday.
PIR/MBG should be mainly VFR through Thursday afternoon. Otherwise,
another short wave trough will move in from the northwest tonight
and Thursday bringing some scattered showers and isold thunderstorms
on Thursday possibly affecting the airports at or in the vicinity.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Mohr
SHORT TERM...Lueck
LONG TERM...Wise
AVIATION...Mohr
Hazardous weather outlook, Apr 17, 3:13 PM CDT, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
313 PM CDT Wed Apr 17 2019

SDZ003>006-009-010-015>018-033>037-045-048-051-182015-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk-
Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
313 PM CDT Wed Apr 17 2019 /213 PM MDT Wed Apr 17 2019/

This Hazardous Weather Outlook is for central South Dakota, north
central South Dakota and northeast South Dakota.

.DAY ONE...This afternoon and tonight.

Patchy fog may develop tonight, reducing visibilities.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Morning patchy fog is possible. Additionally, a few showers and
thunderstorms may develop and last through the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ039-046-SDZ007-008-011-019>023-182015-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-
Deuel-
313 PM CDT Wed Apr 17 2019

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...This afternoon and tonight.

Patchy fog may develop tonight, reducing visibilities.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Morning patchy fog is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LUECK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:12 AM CDTRiver Flood WarningABRRoberts3 days
Apr 18, 6:44 AM CDTRiver Flood WarningABRCodington21 days

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.